Thunderstorm Wind, Lunenburg
- When
- June 25, 11:15 AM EST
- Where
- Lunenburg County, Dundas
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 36.917, -78.033
Trees down.
6 thunderstorm wind, 4 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jun 25, 8:40 AM EST, 2 hours 35 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE WAKEFIELD VA 940 AM EDT FRI JUN 25 2004 .SHORT TERM (TODAY)... HAVE MADE COSMETIC CHANGES TO REMOVE EARLY MORNING FOG WORDING...AND SLIGHT ADJUSTMENTS TO POPS AND SKY CONDITION BASED ON RADAR AND SATELLITE TRENDS. MARINE...LIGHT WINDS...FEW CHANGES. && .PREV DISCUSSION... COLD FRONT STRETCHING FROM UPSTATE NEW YORK TO THE OHIO RIVER VALLEY AT 7Z...WILL SLOWLY SLIDE SE OVER THE NEXT 24 HOURS AS A WAVE OF LOW PRESSURE LIFTS NE OUT OF THE LOWER MS RIVER VALLEY ALONG THE STATIONARY FRONT STRECHING FROM NRN NC INTO NRN MS. THE LOW SHLD BE OFF THE NRN MID ATLC COAST BY SAT MORNING...ENABLIING THE COLD FRONT TO FINISH ITS PUSH THROUGH THE REGION BY SAT AFTERNOON...THEN STALLS OUT OVER THE SE US SAT NIGHT THRU MON AS HIGH PRES BUILDS DOWN FROM THE UPPER PLAINS. THE FRONT SLOWLY LIFTS N AS A WARM FRONT LATE MON INTO TUE AS THE HIGH SLIDES OFFSHORE. A COLD FRONT MOVES THROUGH THE MID ATLC STATES WED. 1-3 MILE VISIBILITIES SUFFICIENTLY WIDESPREAD THAT AM STARTING OFF ALL ZONES WITH PATCHY FOG THIS AM. SEVERAL INDICATIONS THAT MOST OF THE AREA WILL DEAL WITH A ROUND OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND TONIGHT. WHILE THE MODELS DIFFER IN THERE HANDLING OF THE MOTION OF THE MAIN COLD FRONT...AND LOCATION OF THE CORE OF THE CONVECTION (ETA SLOWER AND FURTHER N)...THERE ARE ENOUGH SIMILARITIES TO HAVE A HIGH DEGREE OF CONFIDENCE THAT RAIN WILL FALL ACROSS THE CWA THIS AFTERNOON AND TONIGHT. BOTH MODELS AGREE THAT THERE WILL BE GOOD THERMODYNAMICS WITH 1500-2500 J OF CAPE...LW-LVL THETA-E RIDGE MOVING ACRS REGION... LIS -2 TO -5...W/ A REGION OF STRONG 700MB OMEGA MOVING ACROSS THE CWA...A 40-50 KT 5H AND 85H JET...WITH SOME DIRECTIONAL SHEAR. BOTH MODELS ALSO AGREE THERE WILL BE GOOD DYNAMICAL SUPPORT WITH BOTH FRONTOGENTIC AND Q-VECTOR CONVERGENCE IN THE 85H-7H AND 7H-5H LAYERS...THIS IN RESPONSE TO APPROACH OF 850 COLD FROTN (STRONGER AND FASTER IN GFS) AND PASSING OF 7H AND 5H VORTS (THOUGH CONVECTIVELY OVER-ENHANCED IN GFS). BEST CHC FOR PRECIP IS THIS AFTN/ERLY EVE ACRS SW 1/2 OF CWA...AND THIS EVENING INTO BEGINNING OF OVERNIGHT PD ACRS NE 1/2 OF CWA. AS A RESULT OF THIS CONFLUENCE OF WEAK-MODERATE THERMODYNAMIC AND DYNAMIC FORCING THE CWA IS UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS...MAIN THREAT IS FOR WINDS AS PWATS OF 1.5 TO 2 INCHES SHLD PROVIDE SUFFICIENT WAQTER LOADING TO ALLOW FOR MIX DOWN OF SVR WINDS IN SOME LOCATIONS. LW-MID LEVEL TEMPS STILL ON THE WARM SIDE FOR HAIL. AS FAR AS PRECIP END TIME... ETA SEEMS TOO HAVE OVERDONE CNVCTV COMPLEX OVR SRN AL...AND ITS ASSOC PRODUCTION OF DOWN STREAM RIDGING...WHICH WOULD TEND TO SLOW PROGRESSION OF SHRT WV FRM TX...AS A RESULT LEAN TWD GFS (THOUGH NOT QUITE AS MUCH QPF...DUE TO INFLUENCE OF CONVECTIVE FEEDBACK IN VORT STRENGTH). TEMP TODAY BASICALLY BLEND OF THE 3 MOS...AND TEMPS TONIGHT AND SAT BLEND OF AVN/FWC MOS W/ MET MOS THROWN OUT DUE TO ITS PARENTS MODELS APPARENT TO SLOW FRONTAL PASSAGE. SAT NIGHT INTO MON PRETTY STRAIGHT FORWARD WITH HIGH PRESSURE KEEPING THINGS DRY THROUGH AT LEAST SUN NIGHT. (DONT QUITE SEE WHERE ETA GETS WAVE FROM FOR LATE SAT NIGHT INTO SUN...SO DISREGARDED). BY MON FRONT HAS LIFTED FAR ENGH BACK N THAT SRN ZONES CLOSE ENGH THAT ANY WAVE MVNG ALONG IT WOULD BE ENGH TO TRIGER SHRA/T-STORM SO INTOD 30 POP ACRS NC ZONES THOSE DAYS W/ SLGT CHC POPS FURTHER N. LW LVL THKNS AGRUE FOR TEMPS SUN AND MON A TAD BLW GDNC (WHICH IS BASICALLY WHAT WAS IN THE GRIDS)...SO MADE LITTLE CHANGES. DRY FCST FOR NOW W/ TEMPS AOB NRML AS IT APPRS NRN STREAM WINNING FOR NOW. SOME QUESTION OVER DEGREE OF POTENCY OF FRONT FOR MIDDLE OF NXT WEEK...IF IT IS AS STRONG AS LATEST GFS SUGGESTS...MIGHT NEED TO ADD IN POPS FOR TSTMS AHEAD OF IT. BUT FOR NOW MON NGT-THU FCST LOOKED GOOD...SO NO CHANGES. LOCAL MVFR/IFR THIS AM IN PATCHY FOG...THEN VFR...UNTIL LOCALIZED MVF/IFR THIS AFTN/TONIGHT (FROM SW TO NE) W/ TSTRMS. ALL IS RELATIVELY QUIET ON THE MARINE FRONT W/ CONDITIONS REMAINING BLW SCA LVLS THRU THE FCST PD (TUE). WHILE GENERALLY AM EXPECTING .5-1 OF RAINFALL...COULD BE LOCALIZED HIGHER AMOUNTS (GIVEN HIGH PWATS) PRODUCING PONDING OF WATER AND/OR LOCALIZED FLOODING IN POOR DRAINAGE AREAS. ALREADY THE 4TH WETTEST JUNE ON RECORD AT RIC (8.19 INCHES)...ONLY NEED .53 TO TIE FOR 3RD AND .63 TO TIE 1972 (AGNUS) AS THE 2ND WETTEST JUNE ON RECORD. && REILLY/FOSTER/MALOIT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 530 AM EDT FRI JUN 25 2004 MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-260900- ACCOMACK VA-AMELIA VA-BERTIE NC-BRUNSWICK VA-CAMDEN NC-CAROLINE VA- CHARLES CITY VA-CHESAPEAKE VA-CHESTERFIELD VA-CHOWAN NC- CUMBERLAND VA-DINWIDDIE VA-DORCHESTER MD-EASTERN CURRITUCK NC- ESSEX VA- FLUVANNA VA-GATES NC-GLOUCESTER VA-GOOCHLAND VA-GREENSVILLE VA- HANOVER VA-HENRICO VA-HERTFORD NC-INLAND WORCESTER MD-ISLE OF WIGHT VA-JAMES CITY VA-KING AND QUEEN VA-KING WILLIAM VA-LANCASTER VA- LOUISA VA-LUNENBURG VA-MARYLAND BEACHES MD-MATHEWS VA-MECKLENBURG VA-MIDDLESEX VA-NEW KENT VA-NEWPORT NEWS/HAMPTON VA- NORFOLK/PORTSMOUTH VA-NORTHAMPTON VA-NORTHAMPTON NC-NORTHUMBERLAND VA-NOTTOWAY VA-PASQUOTANK NC-PERQUIMANS NC-POWHATAN VA-PRINCE EDWARD VA-PRINCE GEORGE VA-RICHMOND VA-SOMERSET MD-SOUTHAMPTON VA-SUFFOLK VA- SURRY VA-SUSSEX VA-VIRGINIA BEACH VA-WESTERN CURRITUCK NC- WESTMORELAND VA-WICOMICO MD-YORK VA- 530 AM EDT FRI JUN 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN VIRGINIA... NORTHEAST NORTH CAROLINA AND THE EASTERN MARYLAND SHORE. .DAY ONE...TODAY... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. ALSO...THERE IS A RISK OF LOCALIZED FLOODING IN ANY DOWNPOURS DURING THUNDERSTORMS THIS AFTERNOON AND TONIGHT. REFER TO THE SPECIAL WEATHER STATEMENT...WBCSPSAKQ/WWUS81 KAKQ/...ISSUED AT 438 AM EDT FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND TONIGHT. FORECASTER ID 33 THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN WAKEFIELD VA CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.ERH.NOAA.GOV/AKQ.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 950 AM EDT FRI JUN 25 2004 VAZ060>062-065>069-079-251445- AMELIA VA-BRUNSWICK VA-CUMBERLAND VA-GOOCHLAND VA-LUNENBURG VA-MECKLENBURG VA-NOTTOWAY VA-POWHATAN VA-PRINCE EDWARD VA- 950 AM EDT FRI JUN 25 2004 ...SHOWERS AND THUNDERSTORMS MOVING INTO THE EASTERN PIEDMONT... AT 950 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SHOWERS AND ISOLATED THUNDERSTORMS FROM 25 MILES NORTHWEST OF CUMBERLAND TO CHASE CITY...OR FROM 14 MILES NORTHEAST OF BENT CREEK TO CHASE CITY...MOVING EAST AT 25 MPH. SHOWERS AND THUNDERSTORMS WILL BE NEAR HAMPDEN SYDNEY AROUND 1000 AM EDT... FARMVILLE AROUND 1005 AM EDT... VICTORIA AROUND 1020 AM EDT... KENBRIDGE AROUND 1030 AM EDT... CREWE AROUND 1035 AM EDT... CARTERSVILLE AROUND 1045 AM EDT... OTHER LOCATIONS THAT MAY BE AFFECTED BY THESE STORMS INCLUDE AMELIA COURTHOUSE...BLACKSTONE...LAWRENCEVILLE AND POWHATAN. OCCASIONAL LIGHTNING AND BRIEF HEAVY RAINFALL MAY OCCUR WITH THIS ACTIVITY THROUGH 1045 AM. FOSTER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 1040 AM EDT FRI JUN 25 2004 VAZ066>068-080-251530- AMELIA VA-DINWIDDIE VA-LUNENBURG VA-NOTTOWAY VA- 1040 AM EDT FRI JUN 25 2004 ...STRONG THUNDERSTORM OVER LUNENBURG COUNTY... AT 1040 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER VICTORIA...MOVING EAST AT 25 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR RUBERMOUNT AT 1045 AM EDT...THE FALLS AT 1050 AM EDT...IRBY AT 1100 AM EDT...BLACKSTONE AT 1110 AM EDT...DOMINY CORNER AT 1115 AM EDT. ADDITIONAL SHOWERS AND ISOLATED THUNDERSTORMS EXTEND FROM CUMBERLAND COUNTY TO MECKLENBURG COUNTY...MOVING EAST AROUND 20 MPH. THIS ACTIVITY WILL CONTINUE TO MOVE EAST AND AFFECT AREAS FROM CHESTERFIELD COUNTY TO BRUNSWICK COUNTY OVER THE NEXT HOUR. EXPECT OCCASIONAL TO FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THESE STORMS AND HEAVY RAINFALL. FOSTER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 1102 AM EDT FRI JUN 25 2004 VAZ065-066-251545- LUNENBURG VA-MECKLENBURG VA- 1102 AM EDT FRI JUN 25 2004 ...STRONG THUNDERSTORM MOVING INTO MECKLENBURG COUNTY... AT 1102 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES WEST OF CHASE CITY...OR ABOUT OVER REDOAK...MOVING EAST AT 30 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR CHASE CITY...AND...FINNEYWOOD AT 1110 AM EDT...KELLS CORNER AT 1120 AM EDT...WIGHTMAN AT 1130 AM EDT...WILBURN...AND...LOVES MILL AT 1135 AM EDT...GARY...AND...ORAL OAKS AT 1140 AM EDT. EXPECT FREQUENT DANGEROUS LIGHTNING AND HEAVY RAINFALL IN THE PATH OF THIS STORM. HEAVY RAINFALL MAY CAUSE PONDING OF WATER ON ROADS AND LOCALIZED FLOODING IN POOR DRAINAGE AREAS. FOSTER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 1129 AM EDT FRI JUN 25 2004 VAZ065-066-079-251615- BRUNSWICK VA-LUNENBURG VA-MECKLENBURG VA- 1129 AM EDT FRI JUN 25 2004 ...STRONG THUNDERSTORM MOVING THROUGH MECKLENBURG COUNTY... AT 1129 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 16 MILES SOUTHWEST OF KENBRIDGE...OR ABOUT 6 MILES EAST OF CHASE CITY...MOVING NORTHEAST AT 25 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR WILBURN...AND...LOVES MILL AT 1135 AM EDT...GARY...AND...ORAL OAKS AT 1145 AM EDT...LAFOON CORNER...AND... KENBRIDGE AT NOON EDT...DUNDAS AT 1205 PM EDT...BARROWS STORE... AND...DANIELTOWN AT 1215 PM EDT. WIND GUSTS TO 40 MPH AND FREQUENT DANGEROUS LIGHTNING ARE POSSIBLE WITH THIS STORM. REILLY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 1137 AM EDT FRI JUN 25 2004 MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-252000- ACCOMACK VA-AMELIA VA-BERTIE NC-BRUNSWICK VA-CAMDEN NC-CAROLINE VA- CHARLES CITY VA-CHESAPEAKE VA-CHESTERFIELD VA-CHOWAN NC- CUMBERLAND VA-DINWIDDIE VA-DORCHESTER MD-EASTERN CURRITUCK NC- ESSEX VA-FLUVANNA VA-GATES NC-GLOUCESTER VA-GOOCHLAND VA- GREENSVILLE VA-HANOVER VA-HENRICO VA-HERTFORD NC-INLAND WORCESTER MD- ISLE OF WIGHT VA-JAMES CITY VA-KING AND QUEEN VA-KING WILLIAM VA- LANCASTER VA-LOUISA VA-LUNENBURG VA-MARYLAND BEACHES MD-MATHEWS VA- MECKLENBURG VA-MIDDLESEX VA-NEW KENT VA-NEWPORT NEWS/HAMPTON VA- NORFOLK/PORTSMOUTH VA-NORTHAMPTON VA-NORTHAMPTON NC- NORTHUMBERLAND VA-NOTTOWAY VA-PASQUOTANK NC-PERQUIMANS NC- POWHATAN VA-PRINCE EDWARD VA-PRINCE GEORGE VA-RICHMOND VA- SOMERSET MD-SOUTHAMPTON VA-SUFFOLK VA-SURRY VA-SUSSEX VA- VIRGINIA BEACH VA-WESTERN CURRITUCK NC-WESTMORELAND VA-WICOMICO MD- YORK VA- 1137 AM EDT FRI JUN 25 2004 ...SEVERE WEATHER IS POSSIBLE THIS AFTERNOON AND EARLY TONIGHT... .THREAT AREA...CENTRAL AND SOUTHEAST VIRGINIA...FAR NORTHEAST NORTH CAROLINA...AND THE LOWER EASTERN SHORE. .TIME OF SEVERE WEATHER THREAT...ANYTIME THIS AFTERNOON AND EARLY TONIGHT. .SYNOPSIS...A WEAK LOW PRESSURE SYSTEM WILL MOVE EASTWARD ALONG THE VIRGINIA NORTH CAROLINA BORDER...WITH ANOTHER LOW MOVING OUT OF EASTERN TENNESSEE...NORTHEAST ACROSS NORTHERN VIRGINIA TONIGHT. RAIN ASSOCIATED WITH THESE SYSTEMS WILL MOVE FROM WEST TO EAST ACROSS THE AREA. THE BEST CHANCE OF SEVERE WEATHER WILL BE ALONG THE SOUTHERN EDGE OF THESE RAIN AREAS...WHERE THE AIRMASS IS MOST UNSTABLE. .SPOTTER ACTIVATION...SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING. SEVERE WEATHER THREAT INCLUDES THE FOLLOWING... WIND GUSTS TO 60 MPH... LARGE HAIL ONE INCH OR GREATER IN DIAMETER... ISOLATED TORNADOES... IN ADDITION...HEAVY RAINFALL FROM THESE THUNDERSTORMS MAY RESULT IN LOCALIZED FLASH FLOODING...MAINLY IN URBAN AREAS AND IN LOW LYING LOCATIONS NEAR RIVERS AND STREAMS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. YOU CAN ALSO CHECK OUT OUR WEB SITE AT WEATHER.NOAA.GOV/AKQ. REILLY
The Norfolk radar (KAKQ), 91 km away, was scanning. The volume nearest the first event began at 16:14 UTC.
6 thunderstorm wind, 4 tornado. Local standard time, as filed.
Trees down.
F1 tornado with intermittent 3 mile path. Path started 1 mile south-southwest of Dolphin and moved east. Crop damage, trees down, and tin roofs off sheds.
Several large trees down along Highway 608.
Pine tree snapped in half and hickory tree blown over near Indian Woods Trail.
F1 tornado downed numerous large trees in a swamp.
F1 tornado downed numerous trees near intersection of Route 660 and Route 668.
F0 tornado damage to trees on Cypress Chapel Road in Whaleyville.
Trees down on Lake Drummond Causeway.
Trees and power lines down.
Trees down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2004Every state in 2004This day in weather historyThe tornado archive for Virginia, 2004Warnings in Virginia, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5412244, 5412245, 5412246, 5412247, 5412248, 5412249, 5412250, 5412251, 5412253, 5412252.